Oklahoma, 2005

Tornado and Hail in Oklahoma, June 3, 2005

June 3, 2005 · NWS OUN · 12 events in 9 counties and zones

5 thunderstorm wind, 4 hail, 2 high wind, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$24,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 3, 1:51 AM CST, 5 hours 2 minutes earlier.

Area forecast discussion, Jun 3, 1:51 AM CST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
251 AM CDT FRI JUN 3 2005

.DISCUSSION...
THE STRONG UPPER WAVE MOVING THROUGH EASTERN CHIHUAHUA EARLY THIS
MORNING WILL BRING STORMS INTO SOUTHWEST OKLAHOMA AND ADJACENT
PARTS OF NORTH TEXAS THIS MORNING. AS THE WAVE MOVES NORTHEAST
THROUGH THE MORNING, COOLING IS EXPECTED TO BE SUFFICIENT TO ALLOW
STORMS TO CONTINUE IN SOME FASION SOUTHWEST TO NORTHEAST ACROSS
OKLAHOMA TODAY. AN EXPECTED UPPER LEVEL JET STREAK THROUGH NORTH
TEXAS AND SOUTHWEST OKALHOMA SHOUD ENHANCE LIFT LATER THIS
MORNING. A LOW LEVEL-JET TONIGHT ACROSS CENTRAL OKLAHOMA SHOULD
INTERACT WITH REMAINING SYNOPTIC LIFT TO CAUSE MORE RAIN TONIGHT.

ONCE THIS WAVE DAMPENS AND PASSES SATURDAY MORNING, AN UPPER LOW
IN THE WESTERN TROUGH IS EXPECTED TO PASS ACROSS SOUTHERN CO AND
KS SATURDAY EVENING, ENHANCING RAIN CHANCES, MAINLY IN NORTHERN
OK. WEAK SOUTHWEST FLOW APPEARS LIKELY THROUGH EARLY NEXT WEEK
WITH MINOR WAVES DIFFICULT TO TIME. LOW POPS REMAIN IN THAT FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  84  68  89  71 /  60  40  30  20
HOBART OK         85  67  90  69 /  50  30  30  20
WICHITA FALLS TX  85  69  92  71 /  60  30  20  20
GAGE OK           85  63  86  63 /  40  30  30  40
PONCA CITY OK     84  68  88  70 /  50  60  30  50
DURANT OK         84  70  90  72 /  50  40  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/99
Hazardous weather outlook, Jun 3, 3:15 AM CST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
415 AM CDT FRI JUN 3 2005

OKZ004>048-050>052-TXZ083>090-041200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS ALL OF OKLAHOMA AND NORTH TEXAS.

LOCATION...
INCLUDES ALL OF NORTH TEXAS AND OKLAHOMA.

TIMING...
ANYTIME TODAY AND TONIGHT.

IMPACTS...
GOLFBALL SIZE HAIL AND 70 MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER.

DISCUSSION...
A VIGOROUS UPPER LEVEL DISTURBANCE WILL BEGIN INFLUENCING WESTERN
NORTH TEXAS AND SOUTHWEST OKLAHOMA EARLY THIS MORNING...BEFORE
TRACKING ACROSS THE REMAINDER OF THE AREA THROUGH MID AFTERNOON.
LIFT ASSOCIATED WITH THE DISTURBANCE IS EXPECTED TO WEAKEN THE CAP
SUFFICIENTLY FOR SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP.
DESPITE LIMITED HEATING POTENTIAL...INSTABILITY AND VERTICAL WIND
SHEAR WILL BE SUFFICIENT FOR A FEW SEVERE STORMS...WITH QUARTER SIZE
HAIL AND 60 MPH WINDS POSSIBLE...ANYTIME AS THE DISTURBANCE PASSES.

THERE WILL BE A SECOND OPPORTUNITY FOR SEVERE THUNDERSTORMS FROM
LATE AFTERNOON INTO TONIGHT ACROSS WESTERN NORTH TEXAS...AND WESTERN
OKLAHOMA. IF TEMPERATURES CAN RISE SUFFICIENTLY ACROSS THIS AREA IN
WAKE OF THE UPPER LEVEL DISTURBANCE...CONVERGENCE ALONG CONVECTIVE
OUTFLOW BOUNDARIES...OR A DEVELOPING DRYLINE IN THE OKLAHOMA AND
TEXAS PANHANDLES...MAY BE SUFFICIENT FOR NEW DEVELOPMENT...WITH
THESE STORMS POSSIBLY CONTAINING GREATER INSTABILITY AND WIND SHEAR
TO SUPPORT SUPERCELLS...WHICH COULD CONTAIN GOLFBALL SIZE HAIL AND
70 MPH WINDS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS AGAIN ON SATURDAY AS A
STRONG UPPER TROUGH APPROACHES. THE BEST CHANCES WILL BE FROM LATE
AFTERNOON INTO THE EVENING...AS AN ASSOCIATED COLD FRONT AND DRYLINE
MOVE INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

AFTER SATURDAY...A LOW CHANCE OF THUNDERSTORMS EXISTS EVERY DAY
THROUGH THE END OF NEXT WEEK...AS WARM AND HUMID CONDITIONS PREVAIL.
WITH AN UPPER RIDGE BUILDING OVER THE AREA...A CAPPING INVERSION AND
REDUCED WIND SHEAR WILL MINIMIZE THE POTENTIAL FOR SEVERE
THUNDERSTORMS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY

JAMES

In the hours before

Special weather statement, Jun 3, 5:17 AM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
617 AM CDT FRI JUN 3 2005

TXZ087-031130-
KNOX TX-
617 AM CDT FRI JUN 3 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF MUNDAY AT 617
AM CDT...MOVING NORTH AT 50 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

WR
Special weather statement, Jun 3, 5:50 AM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
650 AM CDT FRI JUN 3 2005

OKZ016-022-023-031200-
CADDO OK-CUSTER OK-WASHITA OK-
650 AM CDT FRI JUN 3 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...CUSTER AND WASHITA
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF WEATHERFORD AT 650
AM CDT...MOVING NORTH NORTHEAST AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN CADDO...CUSTER AND WASHITA COUNTIES...INCLUDING THE CITY OF
WEATHERFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

24
Special weather statement, Jun 3, 6:07 AM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
707 AM CDT FRI JUN 3 2005

OKZ017-031215-
BLAINE OK-
707 AM CDT FRI JUN 3 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN BLAINE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 19 MILES SOUTHWEST OF GREENFIELD AT
707 AM CDT...MOVING NORTHEAST AT 20 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

24
Special weather statement, Jun 3, 6:15 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
715 AM CDT FRI JUN 3 2005

OKZ023-031230-
CADDO OK-
715 AM CDT FRI JUN 3 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM HYDRO TO 6 MILES WEST
OF BOONE AT 715 AM CDT...MOVING NORTHEAST AT 20 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN CADDO COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

24
Special weather statement, Jun 3, 6:30 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
730 AM CDT FRI JUN 3 2005

TXZ083-031245-
HARDEMAN TX-
730 AM CDT FRI JUN 3 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF MEDICINE MOUND AT
730 AM CDT...MOVING NORTH AT 45 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

WR

The radar

The Norman radar (KTLX), 98 km away, was scanning. The volume nearest the first event began at 12:53 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 4 hail, 2 high wind, 1 tornado. Local standard time, as filed.

Hail, Caddo

When
June 3, 6:53 AM CST
Where
Caddo County, Hinton
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.467, -98.350

Hail, Washita

When
June 3, 7:00 AM CST
Where
Washita County, 6 mi N of Colony
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.433, -98.683

Hail, Noble

When
June 3, 9:51 AM CST
Where
Noble County, 7 mi SSE of Perry
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.200, -97.233

High Wind, Jackson

When
June 3, 10:10 AM CST to 10:55 AM CST
Where
Jackson forecast zone
Measured
56 kt (64 mph) measured gust
Property damage
$20,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

Decaying thunderstorms caused winds to gust from 58 to 64 mph during the morning hours. The strongest wind gust of 64 mph (56 knots) was measured at an Oklahoma mesonet station 4 miles south of Tipton in Tillman county. Wind gusts of 58 mph and 61 mph were also measured at Altus Air Force Base and a mesonet station 3 miles south of Altus, respectively. These winds caused significant damage to two buildings and uprooted several large trees in the town of Altus. The heaviest damage was sustained mainly on the southwest side of town. However, significant tree limbs were downed throughout town.

High Wind, Tillman

When
June 3, 10:10 AM CST to 10:55 AM CST
Where
Tillman forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

Thunderstorm Wind, Kiowa

When
June 3, 1:30 PM CST
Where
Kiowa County, 4 mi SE of Hobart
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.983, -99.050

Hail, Kiowa

When
June 3, 1:32 PM CST
Where
Kiowa County, Lone Wolf
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.983, -99.250

Thunderstorm Wind, Alfalfa

When
June 3, 3:06 PM CST
Where
Alfalfa County, Carmen
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
36.583, -98.450

Power lines were downed across Main Street.

Thunderstorm Wind, Alfalfa

When
June 3, 3:20 PM CST
Where
Alfalfa County, 1 mi SSW of Cherokee
Measured
55 kt (63 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.733, -98.350

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Alfalfa

When
June 3, 3:30 PM CST
Where
Alfalfa County, Cherokee
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
36.750, -98.350

A tool shed rolled 5 to 6 times on the south side of town.

Thunderstorm Wind, Garfield

When
June 3, 3:47 PM CST
Where
Garfield County, Vance Afb
Measured
58 kt (67 mph) measured gust
Reported by
OTHER FEDERAL AGENCY
Coordinates
36.333, -97.900

Tornado, Kay

When
June 3, 10:30 PM CST
Where
Kay County, 3 mi SW of Hardy
Rating
F0
Path length
0.2 mi
Path width
30 yd
Reported by
STORM CHASER
Coordinates
36.950, -96.817

A storm chaser took a photograph of this very thin, but fairly well developed tornado.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyThe tornado archive for Oklahoma, 2005Warnings in Oklahoma, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456595, 5456596, 5456597, 5456598, 5456599, 5456600, 5456601, 5456602, 5456603, 5456604, 5456605, 5456606.